Evidence map›Paper›PMID 42158419›Full record

ArticleFrontiers in oncology2026

Case Report: Gangrene after one dose of investigational stannic pentetate radiopharmaceutical.

Zin W Myint, Riham H El Khouli, Bryan P Lemieux, Charles A Kunos

Registry-linked trialAbstract readCase Reports
In one paragraph

Article in Frontiers in oncology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. It is linked to trial NCT04616547 (A Single Arm Phase II Study of Bone-Targeted Sn-117m-DTPA in Symptomatic Castration Resistant Prostate Cancer With Skeletal Metastases), which is not on this map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

NCT04616547 phase2terminatednot on this map

A Single Arm Phase II Study of Bone-Targeted Sn-117m-DTPA in Symptomatic Castration Resistant Prostate Cancer With Skeletal Metastases

TypeinterventionalSponsorNational Cancer Institute (NCI)Ran2021 to 2022Enrolled1ConditionsCastration-Resistant Prostate Carcinoma, Metastatic Malignant Neoplasm in the Bone, Metastatic Prostate Adenocarcinoma, Stage IV Prostate Cancer AJCC v8ArmsQuestionnaire Administration, Tin Sn 117m Pentetate
3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Zin W MyintDivision of Medical Oncology, Department of Internal Medicine, University of Kentucky, Lexington, KY, United States.
Riham H El KhouliDivision of Nuclear Medicine/Molecular Imaging and Radiotheranostics, Department of Radiology, University of Kentucky, Lexington, KY, United States.
Bryan P LemieuxRadiation Safety, University of Kentucky, Lexington, KY, United States.
Charles A KunosDepartment of Radiation Medicine, University of Kentucky, Lexington, KY, United States.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Introduction: Bone-seeking radiopharmaceuticals are the treatment of choice with clinical benefits for patients with extensive skeletal metastases, but they can also cause serious radiation-related adverse events (rrAEs). Management of rare and severe radiopharmaceutical rrAEs remains challenging because of incomplete knowledge of their natural history and pathogenetic mechanisms. We report a case of unlikely related gangrene following a protracted hospitalization after one dose of investigational [ Case presentation: An 80-year-old man with innumerable painful skeletal metastases from mCRPC developed anorexia and bilateral ankle edema with serous-draining skin fissures of the left foot, worrisome for uninfected dry gangrene, 24 days after receiving a single administration of Sn-117m-DTPA (710 MBq) in a phase II clinical trial (NCT04616547). Laboratory investigations revealed leukopenia (3,180 ml Conclusion: Gangrene, complicated by leukopenia and sepsis from aspiration pneumonia, is a rarely reported serious adverse event occurring late after a radiopharmaceutical treatment. Given that the window of reversibility for gangrene is narrow, prompt and decisive intervention is warranted. Subtle perturbations in skin integrity after radiopharmaceutical treatment may be more prevalent than realized and should be addressed in both clinical and investigational settings.

Indexed as

case reportgangreneradiopharmaceuticalstannic pentetatetin-117m-DTPA

Identifiers

PMID42158419
PMCPMC13180536

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.